Life Threatening Anaphylaxis Following Topical Administration Of Bacitracin Ointment: Case Report
Abstract:The purpose of this report is to alert physicians to possible catastrophic anaphylactic reactions. A case report of an acute, life threatening anaphylaxis to locally applied Bacitracin is presented. Though studies are few, it would seem that an IgE mechanism has been documented in at least one case. In patients who present with signs and symptoms of anaphylaxis with no obvious cause, it would certainly be prudent to inquire about the topical application of antibacterial agents.
Document Type: Research Article
Publication date: December 1, 1982
More about this publication?
- Allergy and Asthma Proceedings is a peer reviewed publication dedicated to distributing timely scientific research regarding advancements in the knowledge and practice of allergy, asthma and immunology. Its primary readership consists of allergists and pulmonologists.
The goal of the Proceedings is to publish articles with a predominantly clinical focus which directly impact quality of care for patients with allergic disease and asthma.
Featured topics include asthma, rhinitis, sinusitis, food allergies, allergic skin diseases, diagnostic techniques, allergens, and treatment modalities. Published material includes peer-reviewed original research, clinical trials and review articles.
Articles marked "F" offer free full text for personal noncommercial use only.
The journal is indexed in Thomson Reuters Web of Science and Science Citation Index Expanded, plus the National Library of Medicine's PubMed service.
- Editorial Board
- Information for Authors
- Submit a Paper
- Information for Advertisers
- Reprint Requests
- Ingenta Connect is not responsible for the content or availability of external websites